MAUDE Adverse Event Report: SPINE WAVE, INC. STAXX XD; SPINAL VERTEBRAL BODY REPLACEMENT

SPINE WAVE, INC. STAXX XD; SPINAL VERTEBRAL BODY REPLACEMENT
Catalog Number 11-1751
Health Effect - Clinical Code Pain (1994)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with the device on (b)(6) 2014 in conjunction with bilateral pedicle screws.Patient reported that approximately early (b)(6) 2016, he developed marked severe pain.Patient was diagnosed with a non-union/pseudarthrosis, loosening of l5 bilateral pedicle screws, breakage of the staxx device (with component retropulsion), and mild to moderate right foraminal stenosis.Revision surgery was performed on (b)(6) 2016 to remove and replace the broken staxx device.On (b)(6) 2016, the pedicle screw system was removed and replaced.It was reported that the retropulsed components of the staxx device remain in the patient.

Brand Name
STAXX XD
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT
Manufacturer (Section D)
SPINE WAVE, INC.
3 enterprise drive
suite 210
shelton CT 06484
MDR Report Key6603233
Report Number3004638600-2017-00004
Device Sequence Number627720
Product Code MQP
UDI-Device Identifier10840642100877
UDI-Public10840642100877
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121889
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Catalogue Number11-1751
Device Lot Number274L37
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight93